Addiction: Substance Abuse Community
tapering down off 30mg methadone a day
About This Community:

This community is a place to share information and support with others who are trying to stop using drugs, prescription drugs, alcohol, tobacco or other addictive substances. Discuss with others, the symptoms of addiction, addiction recovery, ways to quit like tapering and cold turkey, and withdrawal symptoms. If you are interested in general "chat", please visit our Addiction Social Community.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

tapering down off 30mg methadone a day

My husband is on 30mg methadone a day - 10mg every 6 hours.  Whats the best way to taper down with 52 pills left??  What would be a good schedule for him, should he just
Related Discussions
3 Comments Post a Comment
Blank
Avatar_f_tn
Hi..just a couple questions. How long has your husband been on methadone? I would have him cut his pills in 4..and decrease by 1/4 and stay there for a week and see how he is feeling. He could try tapering to 25 mg a day ,stick to it for at least a week and then go down another 5 mg or less..this will catch up with him however because of the way methadone works..it steadily increases in the body and when you start tapering that decrease won't be felt for at least a week...methadone withdrawal is very unpleasnat to say the least but can be done. But..how long he has been on this will make a huge difference. There is no way for him to escape some w/d..and the last mgs will definately be the hardest. Please feel free to send me a pm if you have any questions. I also have some good info in my journal about methadone w/d and detox..it's written by a dr. who was also and addict. I wish your husband all the best.
Blank
325131_tn?1227188381
Get him on this forum for support.  There are many here that went through it.  The encouragement on this forum and of course God holding me up got me clean.
Blank
Avatar_n_tn
Hi Dear, I to am trying to taper down, I am on 90 mgs daily and am working with my PCP to try and wean down. I am havin a **** of a time. I have been on this darn stuff for a few years and am tired of it running my life. I believe I would rather live with the pain then the anguish(sp?). Even though I am on a taper (which I think is being administered to fast) I have the worst flu symptoms one can ever experiance.. I pray to god, Cry alot, pace alot,  my legs jump and hurtm, my  heart beats so fast I shake all over and some days I feel as though I shall die and I think I am going crazy, I read this forum for support and I find it helps to know that right now, just like me there are people out there doing exactly the same thing I am, feeling the same thing I am and crying just like I am...Tell your husband to be strong. I am on week5 of a wean and am sicker than a dog, but some day it will end and I wil be so proud I have my life back even if my pain is present I will be the one in control, not the pills....stay strong and God bless...Cassie
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Addiction: Substance Abuse Community Resources
RSS Expert Activity
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank
Top Addiction Answerers
352798_tn?1399301754
Blank
GoingToMakeIt
Near Seattle, WA
3197167_tn?1348972206
Blank
clean_in_ks
KS
3092482_tn?1383176848
Blank
weaver71
CA
4113881_tn?1401895587
Blank
ActingBrandNew
Torrance, CA
Avatar_m_tn
Blank
gnarly_1
phoenix, AZ
6942344_tn?1405732905
Blank
Amandag78
Perth, Australia